MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation issue occurred.The 30% stenosed target lesion was located in the non-tortuous and non-calcified tibial artery.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for pre-dilatation.The balloon was inflated at 6 atmospheres for 60 seconds with 50% contrast ratio.However, the balloon deflated rather slowly after inflation.It took a few deflation cycles before the balloon was deflated flat enough for removal.The device was completely removed and the procedure was completed with another of the same device.No patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The outer shaft was stretched down 5mm starting at the proximal end of the balloon and extending proximally, this would have caused issues with deflating the balloon.The inner shaft was buckled in the balloon for 20mm starting at the proximal end of the balloon.The device was functionally tested with an inflation device.The balloon was unable to inflate.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8793748
Report Number2134265-2019-08184
Device Sequence Number1832519
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0022807800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1